a1 Department of Mathematics, Statistics and Computer Science, Memorial University of Newfoundland, St John's, Newfoundland, Canada.
The aim of this paper is to extend a recent result of S.A. Husain and V.M. Sehgal [Bull. Austral. Math. Soc. 13 (1975), 261–267]. The condition that the function should be continuous in Husain and Sehgal, op. cit., is replaced by a semicontinuity condition. Moreover, a different proof is given, the last part of which requires no continuity or semicontinuity condition whatsoever.
(Received August 04 1976)